Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 261, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 30, 2006, 7:30 PM CDT for Edwards County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2006, 7:30 PM CDT (00:30 UTC)
- Expired
- May 30, 2006, 8:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 99 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 310031 SVREWX TXC137-310130- /O.NEW.KEWX.SV.W.0261.060531T0030Z-060531T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 730 PM CDT TUE MAY 30 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDWARDS COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 830 PM CDT * AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EDWARDS COUNTY...OR ABOUT 19 MILES NORTHWEST OF ROCKSPRINGS...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 15 MILES NORTHWEST OF ROCKSPRINGS ALONG HIGHWAY 55 AT 740 PM CDT LAT...LON 3013 10020 3028 10037 3027 10053 3001 10049 $$
2 follow-up statements
000 WWUS54 KEWX 310050 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 749 PM CDT TUE MAY 30 2006 TXC137-310130- /O.CON.KEWX.SV.W.0261.000000T0000Z-060531T0130Z/ EDWARDS TX- 749 PM CDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EDWARDS COUNTY... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED ABOUT 14 MILES NORTHWEST OF ROCKSPRINGS...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL MOVE ACROSS 55 ABOUT 10 MILES NORTHWEST OF ROCKSPRINGS. LAT...LON 3013 10020 3028 10037 3027 10053 3001 10049 $$
000 WWUS54 KEWX 310122 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 820 PM CDT TUE MAY 30 2006 TXC137-310130- /O.CON.KEWX.SV.W.0261.000000T0000Z-060531T0130Z/ EDWARDS TX- 820 PM CDT TUE MAY 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EDWARDS COUNTY... AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ABOUT 9 MILES WEST OF ROCKSPRINGS ALONG HIGHWAYS 377 AND 674...AND ABOUT 15 MILES NORTHEAST OF ROCKSPRINGS ALONG HIGHWAY 377...MOVING SOUTH AT 5 MPH. LAT...LON 3013 10020 3028 10037 3027 10053 3001 10049 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:45 PM CDT, 45 minutes earlier.
Area forecast discussion, May 30, 6:45 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CDT TUE MAY 30 2006 .AVIATION... ISOLD SHRA WILL CONTINUE ALONG THE SEABREEZE AS IT MOVES WEST ACROSS THE TPL TO AUS TO SAT TO COT AREAS WHILE SCT SHRA/TSRA CONTINUE ACROSS THE JCT TO ECU TO JUNO TO OZONA AREAS THROUGH 03Z. SCT TO NMRS SHRA/TSRA WILL DEVELOP AFTER 12Z EAST OF THE TPL TO AUS TO SAT TO COT AREAS, THEN SPREAD WEST TO THE SOA TO UVA TO MMPG AREAS BY 22Z. VFR SCT-BKN050-080 SCT-BKN250 WILL PERSIST, MVFR CIGS BKN010-030 WILL DEVELOP AFTER 06Z ALONG THE AUS TO SAT CORRIDOR AND THEN SPREAD WEST TO NEAR DRT BY 12Z, CIGS WILL LIFT TO VFR BKN035-050 AFTER 17Z, EXCEPT LCL MVFR VSBYS 1-3SM AND CIGS BKN020- 030 IN SHRA/TSRA. SE WINDS OF 10 TO 15 KTS WITH GUSTS 20 TO 25 KTS WILL PERSIST UNTIL 03Z, THEN SE WINDS OF 5 TO 10 KTS BECMG VRBL LESS THAN 5 KTS AFTER 07Z. ELY WINDS OF 7 TO 12 KTS WILL DEVELOP AFTER 15Z. && .PREV DISCUSSION... (ISSUED 248 PM CDT TUE MAY 30 2006) DISCUSSION... THE CENTER OF A MID/UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER THE MIDDLE TEXAS COAST THIS AFTERNOON. THIS FEATURE HAS REMAINED NEARLY STATIONARY THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ON THE EASTERN SIDE OF THE CIRCULATION. THUS MUCH OF THE ACTIVITY THIS AFTERNOON HAS REMAINED JUST EAST OF OUR CWFA. HOWEVER WE WILL CONTINUE THE FFA FOR THE SOUTHEAST COUNTIES UNTIL 10 PM THIS EVENING IN CASE THESE STORMS DEVELOP WESTWARD. THE ACTIVITY WILL DIMINISH IN AREAL COVERAGE OVERNIGHT WITH THE CONVECTION BECOMING GENERALLY CONCENTRATED NEAR THE CENTER OF THE MID/UPPER LEVEL CIRCULATION. BOTH THE NAM AND GFS SLOWLY MOVE THE UPPER LOW WEST SOUTHWEST TOWARDS MEXICO OVER THE NEXT 3 DAYS. THIS WESTWARD PROGRESSION OF THE UPPER LOW WILL PUT THE EASTERN HALF OF THE CWFA IN THE AREA OF BEST LIFT ON WEDNESDAY. CONVECTION WILL INCREASE IN AREAL COVERAGE DURING THE DAY DUE TO DAYTIME HEATING. THE THREAT FOR HEAVY RAINFALL WILL CONTINUE ON WEDNESDAY. ANOTHER FFA WILL LIKELY BE ISSUED FOR THE SOUTHEAST PORTIONS OF SOUTH CENTRAL TEXAS EARLY WEDNESDAY MORNING. THE UPPER LEVEL LOW AND BEST RAIN CHANCES WILL SHIFT WESTWARD THURSDAY AND FRIDAY. THE UPPER LEVEL RIDGE OVER THE SOUTHWESTERN U.S. WILL BUILD EASTWARD ACROSS THE SOUTHERN PLAINS LATE IN THE WEEKEND INTO EARLY NEXT WEEK. THIS SYNOPTIC SCALE PATTERN CHANGE WILL BRING AN END TO OUR RAIN CHANCES BY SUNDAY. && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM TUESDAY FOR THE FOLLOWING COUNTIES: DE WITT... FAYETTE... GONZALES... KARNES... LAVACA... AND WILSON. && 03/04
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:57 PM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| May 30, 8:30 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.